MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 1-2 10MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 1-2 10MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 74025612
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after a primary tka on the patient's right knee on an unspecified date, the patient has been experiencing metallosis caused due to severe damage of the jrny ii cr isrt xlpe rt sz 1-2 10mm.It is unknown if a revision surgery has been already medically indicated or scheduled to treat this adverse event.Further details on the actual health status of the patient are unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The x-rays provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, the root cause of the reported event could not be definitively concluded based on the documentation provided as the provided x-rays do not show definitive contact/articulation of metallic components.Possible trauma, the reported pre-existing knee instability, and third-body debris could not be ruled out as potential contributing factors to the reported event.The patient impact beyond the reported knee instability and ¿metallosis¿ could not be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include damaged product, implant corrosion, wear, abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR ISRT XLPE RT SZ 1-2 10MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12828806
Report Number1020279-2021-08208
Device Sequence Number1481706
Product Code JWH
UDI-Device Identifier00885556422731
UDI-Public00885556422731
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2024
Device Model Number74025612
Device Catalogue Number74025612
Device Lot Number14EM13769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown